my dad is 52 years old. he was on steroids in the past for pulmonary fibrosis. the steroids destroyed the ends of his bones. his cartiladge in his knees were flaking off. so he got knee surgery (keyhole). they drilled holes int he ends of his bones to make scar tissue to serve as cushion. this did not work he can barely walk and is in constant pain. we dont know where to turn or what to do next. some people have mentioned some sort of gel injections to serve as cartiladge. does anyone know about this. or have any suggestions. please help i am very worried about him.
I think what you might be referring to is Synvisc. Patient gets three injections from his orthopedic doctor,a week apart. I had my choice of having a total knee replacement or trying the injections. At age 67, I decided to try the injections and so far I have no pain. I went from terrible bone grinding pain to none at all. These injections can be given every 6 months, and it is covered by Medicare. Its worth a try. It does not serve as cartiledge, but more like "greasing squeaky wheels"! I hope your Dad starts feeling better soon. Kikko
thank u for helping i am currently trying to find a doc for him. i have went to the synvisc website and sent him a brochure. that must be what they mentioned to him b/c we thought it was more like an implant type thing but i dont think that exists. thank u so much for your help. i think this will work good for him. he seems so miserable.
do u know if this is used for more than just osteoarthritis?? they say he has osteonecrosis where the ends of his bones die.
FIRST, I would QUESTION your physician on HIS/HER protocal if you have an adverse reaction to this. I have been MUCH worse off since before my surgery and the doctor "can't see" the connection. I was progressing along really well post-surgery before the shots.
I had three synvisc shots 2 months after arthroscopic surgery. Within 24-36 hours of each shot, I was in INTENSE pain and agony. The doctor said there is no relationship. After the third, I couldn't walk for 2 weeks without a crutch. I had a NAET treatment for my allergic reactions which reduced the pain intensity greatly. The NAET testing showed that it affected my skeletal muscles, joint tissues and body fluids. No wonder it felt like he shot battery acid into my knee and lower leg. I lost an inch of muscle mass around my calf in less than 2 weeks.
I had the same surgery your dad did and a cyst... it worked for a while... but then I had the gel shots... it does work... and mine lasted about 6 months... about how long lasts deal with several things.. the way your body metabolizes medicine and how much you way in putting pressure on your knee...some say it last from 6 to 9 months... but my insurance will only pay once a year for this... so for know I went to my knee doc and got a different kind of shot to help with the pain... so far okay.. it is better that it was.. and hopefully in a few months my insurance will pay for the gel shots again... it is worth doing...good luck... I know how that pain keeps you from enjoying life...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.